A member asked:

I was taking amoxicyllin to treat a sinus infection. after a week of use, i just developed a terrible rash. my torso & back are covered. benadryl (diphenhydramine)?

4 doctors weighed in across 3 answers
Dr. Kathirae Severson answered

Specializes in Internal Medicine

The rash could be from amoxicillin. You should stop the amoxicillin, notify your provider and go to the er if you are short of breath. The rash may be harmless but notifying your provider is very important!

Answered Aug 19, 2015

2.4k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. John Rhoades answered

Specializes in Family Medicine

Yes you can take the Benadryl, (diphenhydramine) but you need to know if this is a drug rash or if it is caused by something else. You need to recheck with your DR and have exam. If it is a drug rash, you need to know. That will not allow you to take any form of PCN in the future. You need to confirm that it is a drug rash and is secondary to the amox. A DR will need to see the rash, not a picture

Answered Jan 29, 2017

2.4k views

Thank
Dr. Stephen Southard answered

Specializes in Internal Medicine

You may have a "drug reaction" to the amoxicillin. You should review this with your prescribing doctor as some drug rashes can evolve and become more severe, and you may also have to avoid penicillin based drugs in the future.

Answered Aug 20, 2015

2.4k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...